New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tfire136
New Member


Date Joined Aug 2005
Total Posts : 5
   Posted 10/23/2005 1:14 PM (GMT -7)   
Hello everyone, I have been incapacitated by my IBS for the past 4 months and they have tried everything. I am a guy that was put on Lotronex as a last resort because every other drug has not worked. I am noticing that it is stopping me up a little, but my cramping has intensified. I am wondering what other problems besides constipation people have had with this drug. Thanks

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 10/23/2005 1:29 PM (GMT -7)   
Hi Tfire,
Welcome back... as I am sure you konw, Lotronex is a very strong drug that comes with risks. I'm sure you know this because doctors are required to make their patients sign a release before prescribing this medication. I would definitely talk to your doctor if your cramping has become worse and if it is causing you constipation I would highly recommend bringing this to your doctor's attention. This is one of the risks of this medication and you can have worse complications as a result of the constipation.
Hugs, Des
Co-Moderator ~ IBS Forum
 
"Sometimes I'm afraid, and I don't feel that tough...But I'll stand back up" - Sugarland
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 10/23/2005 3:34 PM (GMT -7)   

Tfire, what other avenues have your doctors pursued in terms of treating your diarrhea?  I assume the following: intensive supplemental fiber treatment, daily use of Lomotil or Imodium plus antispasmodics, a trial of Questran?  How many episodes of diarrhea are you having per day?  What tests have you had to rule out other disorders?

Lotronex can be a risky drug, as you know.  I'm just wondering if they have exhausted all other avenues first.  If you have ever had constipation with your IBS, you should not be taking this drug!


Tfire136
New Member


Date Joined Aug 2005
Total Posts : 5
   Posted 10/25/2005 8:25 PM (GMT -7)   
Hi thanks for your replies. I have had the condition for about 2 years. I was sent home from Iraq in july becuase my IBS disabled me. Ever since I have got home i can not work or do anything and at this point I am trying to get out of the Army. The Army and their medical system are very poor. I have been prescribed donatal, bentyl, levsin, immodium, and every other drug you can think of. Nothing up until this point has helped. The army could not fix me so they sent me to a civilian GI guy. He put me on the drug hoping to stop me up he said. He said that this is the most powerful drug on the market is this true?? I have been going to the bathroom like 5-6 times a day, but the cramping is what is really getting me. On top of all this they say that I have post tramatic stress disorder from my time in Iraq which I believe is making my problems worse. The medicine has helped but I have had increased cramping and my anxiety level has gone throught the roof which I had a major problem with before and is a side effect of the drug. If I dont really respond or can not take lotronex what else can they do?? I am under the impression that this is a last ditch effort? They have sone all kinds of tests and have not really found anything else. thanks again.

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 10/25/2005 8:32 PM (GMT -7)   
Hi Tfire,
Are you seeing some sort of counselor? Maybe you should talk to a professional who can help you with you PTSD. Maybe you could get some sort of anti-depressant or anti-anxiety med. Relieving stress helps IBS significantly.
Sorry I can't help you with your Lotronex problems. Oh, but I can say that Lotronex is the most powerful drug on the market (for this type of condition). It comes with serious side effects, but I'm sure you are aware of them given you must have signed that waiver. Scary. But some say it is the best risk they have taken because it worked. Sorry it doesn't seem to be working for you.
I hope you get some relief soon. Take care.
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


Tfire136
New Member


Date Joined Aug 2005
Total Posts : 5
   Posted 10/25/2005 8:33 PM (GMT -7)   
Also is this a drug that can be used for long term use or is it generally used for short periods of time?? also they said they were going to monitor me. can they tell lotronex levels through blood and can they even detect the drug in your blood or are they simply going to make sure that liver enzymes and other functions are normal??
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:53 AM (GMT -7)
There are a total of 2,735,215 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
197 Guest(s), 3 Registered Member(s) are currently online.  Details
scifigal2k, clo2014, SueCAll


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer